Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 5, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Mar 1, 2017, 6:49 PM CST for 4 counties in Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2017, 6:49 PM CST (00:49 UTC)
- Expired
- Mar 2, 2017, 3:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 30 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
001 WWUS74 KHGX 020049 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 649 PM CST Wed Mar 1 2017 ...Windy Conditions Developing Near The Immediate Coast... .Strong gusty north winds in the wake of the front this afternoon will continue across the immediate coastal areas through 3 am. TXZ214-236>238-020900- /O.NEW.KHGX.WI.Y.0005.170302T0049Z-170302T0900Z/ Brazoria-Chambers-Galveston-Matagorda- Including the cities of Alvin, Anahuac, Angleton, Bay City, Freeport, Friendswood, Galveston, Lake Jackson, League City, Mont Belvieu, Palacios, Pearland, Texas City, and Winnie 649 PM CST Wed Mar 1 2017 ...WIND ADVISORY IN EFFECT UNTIL 3 AM CST THURSDAY... The National Weather Service in Houston/Galveston has issued a Wind Advisory, which is in effect until 3 AM CST Thursday. * EVENT...Along the immediate coast. Strong gusty north winds around 25 mph with gusts near 35 mph. Wind gusts will gradually diminish Thursday morning but breezy conditions will continue through the morning hours. Inland areas of the coastal counties will still have 15 to 20 mph and gusty conditions. * TIMING...This evening through 3 AM. * IMPACT...Hazardous travel on elevated roadways and east to west oriented roads. Light weight objects with large surface area could be blown or tumbled about. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high-profile vehicles should be alert to the danger of these winds... especially when driving along east to west oriented roads. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Mar 1, 5:35 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 1, 5:35 PM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
535 PM CST Wed Mar 1 2017
.AVIATION...
For inland terminals and Angleton... VFR conditions will persist
for the next 24-30 hours at the inland terminals. Wind gusts will
diminish after sunset, with north to northeast winds 10-15 knots
persisting through Thursday afternoon before decreasing as surface
high pressure builds into the region. Daytime heating may allow
stronger gusts around 20 knots to mix to the surface late morning
through early afternoon.
For Galveston... MVFR visibilities are expected to improve to VFR
within the next 1-2 hours and persist through the TAF period as
increasing northerly winds behind today's cold front push residual
moisture off the coast. Expect winds to remain elevated in the
15-20 knot range with stronger gusts approaching 30 knots through
Thursday afternoon.
Huffman
&&
.PREV DISCUSSION... /ISSUED Issued by National Weather Service Corpus Christi TX/
DISCUSSION...
The cold front has moved through Southeast Texas and is currently
along the coast and will continue eastward this evening and
tonight. High pressure will build in from the north and keep
breezy conditions along the coast and offshore tonight while
inland areas should see winds decrease to lighter levels. With
light winds and surface ridge building should see some low
temperatures drop into the 40s for most of the area. Locations
right along the coastline could remain around 50 degrees.
Pleasant weather is in store for Thursday and Friday with a light
northeast wind Thursday gradually shifting to the southeast by
Friday afternoon. Highs should be mainly in the 60s both days with
partly cloudy skies.
An overrunning pattern will set up beginning Saturday with more
moist area pushing up over the region. This will increase rain
chances Saturday and especially Saturday night. A relatively
vigorous shortwave approaching Sunday will help to continue the
rain chances. Thunderstorms will also become possible on Sunday,
though CAPE should be somewhat limited. Monday features slightly
better CAPE, but strongest shortwave will have moved off to the
east. With additional weak shortwaves expected across the region
will keep a slight chance of showers and storms in the area
through Monday. Seasonal temperatures will prevail.
Significant model differences exist mid-week with GFS featuring a
deep trough over the central part of the country. ECMWF and
Canadian models have a trough...but much less amplified over the
upper Midwest. GFS blasts a strong cold front through East Texas
on Tuesday while the Canadian backs a front in later and ECMWF
does not really bring a surface boundary through at all. Will
stick with a blended solution at this time with such stark
differences in guidance options.
MARINE...
Expect strong winds to develop in the wake of a cold front this
afternoon/evening. Will maintain small craft advisory through the
night, may need to extend a few more hours in time on Thursday,
but will hold off until the picture becomes a bit more clear.
FIRE WEATHER...
Breezy conditions will develop again Thursday and Friday, but
mainly along the coast. Low RH levels also develop, but this will
be especially farther inland. At this time, conditions do not
appear to overlap to warrant any red flag warnings, but will
continue to monitor this closely.
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 43 66 42 69 49 / 0 0 0 0 10
Houston (IAH) 48 67 45 70 50 / 0 0 0 0 10
Galveston (GLS) 55 65 54 66 59 / 0 0 0 0 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION through Thursday morning for
the following zones: Galveston Bay...Matagorda Bay.
Small Craft Advisory until noon CST Thursday for the following
zones: Coastal waters from Freeport to the Matagorda Ship
Channel out 20 NM...Coastal waters from High Island to
Freeport out 20 NM...Waters from Freeport to the Matagorda
Ship Channel from 20 to 60 NM...Waters from High Island to
Freeport from 20 to 60 NM.
&&
Discussion...45
Aviation/Marine...14Hazardous weather outlook, Mar 1, 3:06 PM CST, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX Issued by National Weather Service Corpus Christi TX 306 PM CST Wed Mar 1 2017 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-022115- Austin-Brazoria-Brazos-Burleson-Chambers- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Colorado-Fort Bend-Galveston-Galveston Bay-Grimes-Harris-Houston- Jackson-Liberty-Madison-Matagorda-Matagorda Bay-Montgomery-Polk- San Jacinto-Trinity-Walker-Waller-Washington- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- Wharton- 306 PM CST Wed Mar 1 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...This Afternoon and Tonight Small craft advisories are in effect tonight for open Gulf waters. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small craft advisory conditions continue through Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.